MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Eye Infections (4466); Diplopia/Double Vision (4802)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure, he was extremely disappointed and stated the lens never worked, as he had experienced loss of vision in his right eye (also stated double vision, blurry vision, cloudy vision and infection) since the day of surgery.The consumer reported that, the surgeon referred 2 other doctors and they agreed that his eyesight was terribly distorted and in fact he could not see and glasses would not help.After the surgery he went to 3 other independent doctors who said the operation looks good, but the lens failed.The consumer contacted hospital and their insurance company and came back with a letter on (b)(6) 2025, from an expert that read all medical records and cleared both hospital and surgeon of any wrong doings in the operation.The consumer mentioned at this point he realized loss of vision was caused by company lens and not the doctor error.The consumer also states he experienced difficulties daily and cannot see out of his right eye and want to be compensated, he cannot drive or play golf or do normal things as he usually does.He states company lens has changed his life, and he is disappointed immensely.Additional information has been requested however no further information available.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22566037
Report Number1119421-2025-02007
Device Sequence Number4021875
Product Code POE
UDI-Device Identifier00380652424691
UDI-Public(01)00380652424691(17)250929(11)200930(10)15103048
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2025
Device Model NumberDAT015
Device Catalogue NumberDAT015.230
Device Lot Number15103048
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/22/2025
Date Device Manufactured09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale